A Lower Bound for Nodal Count on Discrete and Metric Graphs
نویسنده
چکیده
We study the number of nodal domains (maximal connected regions on which a function has constant sign) of the eigenfunctions of Schrödinger operators on graphs. Under certain genericity condition, we show that the number of nodal domains of the n-th eigenfunction is bounded below by n− l, where l is the number of links that distinguish the graph from a tree. Our results apply to operators on both discrete (combinatorial) and metric (quantum) graphs. They complement already known analogues of a result by Courant who proved the upper bound n for the number of nodal domains. To illustrate that the genericity condition is essential we show that if it is dropped, the nodal count can fall arbitrarily far below the number of the corresponding eigenfunction. In the appendix we review the proof of the case l = 0 on metric trees which has been obtained by other authors.
منابع مشابه
The lower bound for the number of 1-factors in generalized Petersen graphs
In this paper, we investigate the number of 1-factors of a generalized Petersen graph $P(N,k)$ and get a lower bound for the number of 1-factors of $P(N,k)$ as $k$ is odd, which shows that the number of 1-factors of $P(N,k)$ is exponential in this case and confirms a conjecture due to Lovász and Plummer (Ann. New York Acad. Sci. 576(2006), no. 1, 389-398).
متن کاملStability of Graphs
Positively weighted graphs have a natural intrinsic metric. We consider finite, positively weighted graphs with a positive lower bound for their minimal weights and show that any two such graphs, which are close enough with respect to the Gromov-Hausdorff metric, are equivalent as graphs.
متن کاملOn the metric dimension of bilinear forms graphs
In [R.F. Bailey, K. Meagher, On the metric dimension of Grassmann graphs, arXiv:1010.4495 ], Bailey and Meagher obtained an upper bound on the metric dimension of Grassmann graphs. In this note we show that qn+d−1+⌊ d+1 n ⌋ is an upper bound on the metric dimension of bilinear forms graphs Hq(n, d)when n ≥ d ≥ 2. As a result, we obtain an improvement on Babai’s most general bound for the metric...
متن کاملOn strongly 2-multiplicative graphs
In this paper we obtain an upper bound and also a lower bound for maximum edges of strongly 2 multiplicative graphs of order n. Also we prove that triangular ladder the graph obtained by duplication of an arbitrary edge by a new vertex in path and the graphobtained by duplicating all vertices by new edges in a path and some other graphs are strongly 2 multiplicative
متن کاملNodal Decompositions of Graphs
A nodal domain of a function is a maximally connected subset of the domain for which the function does not change sign. Courant’s nodal domain theorem gives a bound on the number of nodal domains of eigenfunctions of elliptic operators. In particular, the kth eigenfunction contains no more than k nodal domains. We prove a generalization of Courant’s theorem to discrete graphs. Namely, we show t...
متن کاملذخیره در منابع من
با ذخیره ی این منبع در منابع من، دسترسی به آن را برای استفاده های بعدی آسان تر کنید
عنوان ژورنال:
دوره شماره
صفحات -
تاریخ انتشار 2006